Arkansas, 2019Tornado and Damaging Wind in Arkansas, April 30, 2019
April 30, 2019 · NWS LZK · 2 events in 1 county or zone
A slow moving storm system brought severe weather to the region during the last day of the month. While the majority of the severe weather during the afternoon and evening hours on the 30th occurred north of the state, some damage was observed in northwest portions of the state, including one tornado in Marion County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $700,000
- Crop damage
- $50,000
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving storm system brought severe weather to the region during the last day of the month. While the majority of the severe weather during the afternoon and evening hours on the 30th occurred north of the state, some damage was observed in northwest portions of the state, including one tornado in Marion County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Apr 30, 1:49 PM CST, 16 minutes earlier.
Area forecast discussion, Apr 30, 1:49 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service Little Rock AR
249 PM CDT Tue Apr 30 2019
.SHORT TERM...Tonight Through Thursday
The overall forecast philosophy remains fairly constant regarding
expected sensible weather during this period.
Regional radar data indicate several areas of convection currently
developing, and moving northeastward.
Activity in local CWA is currently developing in deep southerly
flow, acting on a abnormally moist atmospheric column, as indicated
by the 12z KLZK precipitable water value.
Another area of convection is developing across eastern Oklahoma, in
a region of very high surface based instability. Additional
thunderstorms are expected to develop southwestward to north Texas
this afternoon. Additional forcing is being provided by a nearly
stationary boundary, subjectively analyzed from northeast Oklahoma
to western north Texas. Mid level energy over the southern high
plains in a fast southwest flow is also aiding this development.
Latest CAM guidance continues to suggest upscale organization
overnight, with this activity accelerating eastward overnight.
Latest forecasts account for this scenario.
Continued unstable and moist conditions, along with smaller scale
convectively produced boundaries will focus additional activity
Wednesday and Wednesday night. The stationary boundary to the west
will approach late in the period, and provided a focus for
additional development.
&&
.LONG TERM...Thursday Night Through Tuesday
Much of the long term portion of the forecast will be characterized
by above normal chances for rainfall as well as near normal
temperatures. At the start of the period, a cold front will begin to
make eastward progress away from the area. Swrly flow will remain in
place aloft with continued shortwave energy moving over the state
allowing for rain and thunderstorms to continue over the area.
Through the weekend into the early part of next week, as a large
scale H500 trough continues to rotate across central/southeast
Canada, more of a zonal flow setup will unfold locally. As another
front approaches from the north and additional pieces of shortwave
energy pass through the zonal flow, occasional rain chances will be
seen in the forecast. Little if any of the extended forecast will be
without rain across at least some portion of the state.&&
.PRELIMINARY POINT TEMPS/POPS...
Batesville AR 65 79 65 75 / 60 60 60 80
Camden AR 67 84 67 78 / 30 50 50 80
Harrison AR 63 78 62 74 / 90 50 60 70
Hot Springs AR 65 79 65 75 / 60 60 70 80
Little Rock AR 67 81 66 76 / 50 60 60 80
Monticello AR 68 83 67 80 / 20 40 40 70
Mount Ida AR 64 78 64 76 / 70 70 70 80
Mountain Home AR 63 78 63 75 / 80 60 60 80
Newport AR 67 79 66 76 / 40 60 50 70
Pine Bluff AR 67 83 67 78 / 20 50 50 80
Russellville AR 65 79 65 77 / 70 60 70 70
Searcy AR 65 80 65 77 / 40 60 60 80
Stuttgart AR 68 81 67 78 / 20 50 50 80
&&
.LZK Watches/Warnings/Advisories...
Flood Watch through Wednesday morning FOR Baxter-Boone-Fulton-
Izard-Johnson-Logan-Marion-Newton-Pope-Scott-Searcy-Stone-Van
Buren.
&&
Short Term...55 / Long Term...67
Hazardous weather outlook, Apr 30, 4:00 AM CST, 10 hours 5 minutes before
Hazardous Weather Outlook
National Weather Service Little Rock AR
500 AM CDT Tue Apr 30 2019
ARZ003>008-012>017-021>025-030>034-037>047-052>057-062>069-011000-
Boone-Marion-Baxter-Fulton-Sharp-Randolph-Newton-Searcy-Stone-Izard-
Independence-Lawrence-Johnson-Pope-Van Buren-Cleburne-Jackson-Logan-
Conway-Faulkner-White-Woodruff-Scott-Yell-Perry-Polk-Montgomery-
Garland-Saline-Pulaski-Lonoke-Prairie-Monroe-Pike-Clark-Hot Spring-
Grant-Jefferson-Arkansas-Dallas-Cleveland-Lincoln-Desha-Ouachita-
Calhoun-Bradley-Drew-
500 AM CDT Tue Apr 30 2019
This Hazardous Weather Outlook is for a Large Part of Arkansas.
.DAY ONE...Today and Tonight
Showers and thunderstorms will become widespread across northern and
western Arkansas, especially late Tuesday afternoon into the
nighttime hours.
Areas of heavy rain are expected in the north and west, with two to
four inch amounts in the forecast. Locally higher totals could occur
in places. Given this much rain, flash flooding is a concern.
Also, there is a risk of severe storms north and west of Little
Rock. Storms that become severe will have the potential of producing
damaging winds and quarter size hail or larger.
.DAYS TWO THROUGH SEVEN...Wednesday Through Monday
The atmosphere will remain very unstable on Wednesday, especially
over the northwest half of Arkansas. Thunderstorms will remain
likely in this part of the state, and could bring additional severe
weather and flash flooding.
From Thursday through Saturday, the front responsible for the active
pattern will slowly wobble across the region from the northwest.
While good chances of rain will continue, high water issues and
severe storms should be more localized.
The front will exit the region by late in the weekend, with
thunderstorms becoming isolated.
.Spotter Information Statement...
Spotter activation may be needed Tuesday night through Wednesday
night.
&&
Visit NWS Little Rock on the web. Go to https://weather.gov/lzk.
46/230
In the hours before
Special weather statement, Apr 30, 12:42 PM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Little Rock AR
142 PM CDT Tue Apr 30 2019
ARZ012-301930-
Newton AR-
142 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN NEWTON COUNTY UNTIL
230 PM CDT...
At 141 PM CDT, Doppler radar was tracking a strong thunderstorm near
Boston, or 19 miles southeast of Huntsville, moving northeast at 35
mph. This storm has exhibited signs of rotation in the past, but
does not appear to be an active tornado threat. We will continue to
watch this storm closely and will issue a tornado warning if low-
level circulation redevelops.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Jasper... Erbie...
Upper Buffalo Wilderness Area... Pruitt...
Lost Valley State Park... Boxley...
Mossville... Marble Falls...
Compton... Ponca...
Low Gap... Mt Sherman...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3611 9304 3585 9341 3583 9352 3588 9353
3588 9350 3592 9351 3593 9349 3595 9349
3595 9347 3597 9347 3597 9345 3608 9345
3608 9347 3612 9347
TIME...MOT...LOC 1841Z 221DEG 29KT 3587 9353
CavanaughSpecial weather statement, Apr 30, 1:50 PM CST, 15 minutes before
Special Weather Statement
National Weather Service Little Rock AR
250 PM CDT Tue Apr 30 2019
ARZ003-302030-
Boone AR-
250 PM CDT Tue Apr 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL BOONE COUNTY UNTIL 330 PM
CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harrison, moving northeast at 30 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Harrison... Diamond City...
Bergman... Lead Hill...
Myrtle... Capps...
Willis... Winington...
Bellefonte... Zinc...
South Lead Hill... Batavia...
Bear Creek Springs... Hopewell in Boone County...
Bull Shoals Lake...
LAT...LON 3625 9289 3614 9309 3615 9315 3627 9324
3636 9315 3645 9301 3648 9289
TIME...MOT...LOC 1950Z 222DEG 28KT 3623 9314
CavanaughTornado, Boone
- When
- April 30, 2:05 PM CST to 2:19 PM CST
- Where
- Boone County, 1.53 mi S of Bergman to 2.66 mi SW of South Lead Hill
- Rating
- EF1
- Path length
- 6.61 mi
- Path width
- 400 yd
- Property damage
- $700,000
- Crop damage
- $50,000
- Reported by
- NWS Storm Survey
- Coordinates
- 36.298, -93.004
This tornado touched down just south of Zinc Road just southeast of Bergman in Boone County, where several trees were uprooted. After crossing Zinc Road, more trees were either uprooted or snapped, with some damage to site-built homes. Several mobile homes were either damaged or destroyed further northeast along Choctaw Lane and Daniels Road, especially those that were not strapped down. Several homes were damaged from large trees falling into the structures. Many outbuildings were damaged or destroyed along this path. Most of the damage was confined to areas along Daniels and Sugar Roads. This tornado lifted just north of Arkansas Hwy 7 in the Dixon Hollow area.
Thunderstorm Wind, Boone
- When
- April 30, 4:46 PM CST
- Where
- Boone County, 2.15 mi SSE of Cricket
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.420, -93.210
Trees were blown down. Debris was in the road on Highway 65, about a mile north of Tower Road.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flooding in Oklahoma, April 30, 20192 deaths · 16 injured · $329,000 · EF3 · 28 events
- Tornadoes and Flash Flooding in Missouri, April 30, 20191 death · 9 injured · $14 million · EF2 · 89 events
- Tornadoes and Flash Flooding in Oklahoma, April 30, 20191 death · 1 injured · $2.0 million · EF2 · 33 events
- Tornadoes and Flash Flood in Texas, April 30, 2019$653,000 · EF1 · 5 events
- Tornadoes and Hail in Texas, April 30, 2019$40,000 · EF1 · 5 events
- Lightning Strike in Indiana, April 30, 2019$75,000 · 1 event
- Tornado and Damaging Wind in Missouri, April 30, 2019EF1 · 2 events
- Flash Flooding and Damaging Wind in Kansas, April 30, 2019$30,000 · 52 kt wind · 3 events
- Hail and Damaging Wind in Arkansas, April 30, 2019$20,000 · 1 in hail · 4 events
- Hail in Texas, April 30, 20191.75 in hail · 14 events
- Hail in Texas, April 30, 20193 in hail · 8 events
- Flash Flooding and Flooding in Kansas, April 30, 20196 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 813097, 817693.